Thunderstorm Wind, Hocking
- When
- June 17, 6:20 PM EST to 6:23 PM EST
- Where
- Hocking County, Logan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.533, -82.417
Two trees were knocked down.
3 flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 17, 1:33 PM EST, 4 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 233 PM EDT THU JUN 17 2004 .SHORT TERM... WX CHANGES TO TAKE PLACE WITH SUB TROPICAL RDG OVR THE SE U.S. BEING FLATTENED AS UPR TROF OVR CAN DIGS SE THRU GRTLKS. MOIST SWRLY FLO CONTG TNGT INTO FRI INTO OH VLY ARND THE PERIPHERY OF THE UPR LVL RDG. LOWER AND MID 80S TEMPS COMBINED WITH LOWER 70S DWPTS PROVIDING MODERATE INSTBY WITH SBCAPES AROUND 2500 J/KG. SCATTERED THUNDERSTORMS HAVE DVLPD ACRS CNTRL AND SRN OH INVOF FAVORABLE MSTR CONVERGC. EXPECT THIS ACTIVITY TO CONT INTO THE EVE WITH THE PASSAGE OF A WEAK S/W. AS THE EVE WEARS ON WITH LOSS OF HEATING AND AS UPR SUPP SHIFTS E EXPECT STORMS TO DISSIPATE. WL CONT FLOOD WATCH THRU 8PM WITH POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSSTORMS BUT THIS WL LKLY BE ALLOWED TO EXPIRE AT 8 PM. WL CONT CHC POPS AND THEN REDUCE INTO THE SLIGHT CHC CATAGORY. SFC FNTL BOUNDARY WHICH STRETCHES FROM NW IN THRU SRN IL INTO THE CNTRL PLNS TO DROP THRU THE AREA FRI/FRI NIGHT AND LAY OUT E-W. WL CONT SLIGHT CHC ACRS THE AREA WITH THE HIGHEST POPS ACRS THE S WHERE MOST FAVORABLE INSTBY AND LO LVL CNVRGC LOOKS TO DVLP DURG AFTN. WITH A WEAK WAVE DVLPG ON THE E-W ORIENTED BNDRY SAT WL INCRS POPS INTO LO CHC ACRS THE S. WL FINALLY DRY OUT THE FCST ON SAT NIGHT WITH FNT DROPPING SOUTH AND SFC HI PRES BUILDING IN FROM THE NW. TEMP WISE... HAVE TRENDED NUMBERS A LTL WARMER TNGT...FRI NIGHT AND SAT NIGHT AND CLOSE TO MAV GUID FRI AND SAT. && .LONG TERM... GFS ENSEMBLES HAVE CHANGED QUITE A BIT SINCE YESTERDAY. BUT WITH CONSIDERABLE VARIABILITY BETWEEN RUNS IT STILL SEEMS PRUDENT TO GENERALLY FOLLOW ALONG WITH ENSEMBLE SOLUTION. AFTER A COOLER AND DRY SUNDAY EXPECT PRECIPITATION CHANCES TO INCREASE AGAIN LATE MONDAY INTO TUESDAY. APPEARS THAT WEDNESDAY COULD BE DRY BUT DID NOT WANT TO TAKE OUT CHANCE OF SHOWERS AND THUNDERSTORMS ENTIRELY TO AVOID A FLIP FLOP. GUIDANCE SUGGESTS A FRONT COULD BE IN THE AREA AGAIN ON THURSDAY SO CHANCE POPS CONTINUE THROUGH THE END OF THE FORECAST PERIOD. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH UNTIL 7 PM EST THU INZ050-058-059. KY...NONE. OH...FLOOD WATCH UNTIL 8 PM EDT THU OHZ026-034-035-042>046-051>056-060> 065-074. && AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 433 AM EDT THU JUN 17 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-180900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 433 AM EDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION TODAY. SOME OF THESE STORMS MAY PRODUCE STRONG GUSTY WINDS...BUT THE PRIMARY THREAT WILL BE FROM VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT MAY BE REQUIRED.
The Cincinnati radar (KILN), 121 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
3 flood, 1 thunderstorm wind. Local standard time, as filed.
Two trees were knocked down.
Isolated thunderstorms producing heavy rain affected portions of central and west central Ohio during the evening. One to two inches fell, causing high water on several roads.
Isolated thunderstorms producing heavy rain affected portions of central and west central Ohio during the evening. One to two inches fell, causing high water on several roads.
Isolated thunderstorms producing heavy rain affected portions of central and west central Ohio during the evening. One to two inches fell, causing high water on several roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409871, 5409873, 5409872, 5409874.